Alert archive / New Jersey / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 9, 2001, 7:38 PM EDT for 4 counties in New Jersey. It was in force for 37 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 7:38 PM EDT (23:38 UTC)
- Expired
- Apr 9, 2001, 8:15 PM EDT
- In force
- 37 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:59 PM EDT | Hail 0.88 | Clifton, NJ | |
| Apr 9, 8:00 PM EDT | Thunderstorm Wind 50 E | West Milford, NJ | |
| Apr 9, 8:01 PM EDT | Hail 0.88 E | Lyndhurst, NJ | |
| Apr 9, 8:10 PM EDT | Thunderstorm Wind 50 E | Irvington, NJ | |
| Apr 9, 8:11 PM EDT | Hail 0.88 | Jersey City, NJ |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717 WUUS51 KOKX 092340 SVRNYC NJC003-013-017-NYC061-100015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 738 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUDSON COUNTY IN NORTHEAST NEW JERSEY BERGEN COUNTY IN NORTHEAST NEW JERSEY ESSEX COUNTY IN NORTHEAST NEW JERSEY PASSAIC COUNTY IN NORTHEAST NEW JERSEY * UNTIL 815 PM EDT * AT 738 PM EDT...DOPPLER RADAR SHOWED SEVERE THUNDERSTORMS MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS. THESE ARE DANGEROUS STORMS...STAY INDOORS AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:15 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Apr 9, 3:15 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 315 PM EDT MON APR 9 2001 AREA OF RW/TRW SHOULD MOVE INTO NWRN PTNS OF THE FA IN ABOUT 2 TO 3 HOURS. THE TRW WILL MOVE INTO AN AREA OF MORE STABLE AIR OVER THE FA WHICH WILL LIMIT THEIR STRENGTH. DEW PTS OVER THE FA ARE IN THE 40S. ALL PRECIP SHOULD END FROM W TO E ARND MIDNIGHT. SOME FOG PSBL TNGT...BUT THEN HI PRESS POKES IN FROM THE N TWDS MORN. HI PRESS RIDGE OVER THE AREA WILL RESULT IN FAIR WX ON TUES. INCRSG CLDS TUE NGT AS WARM FRONT APCHS FROM THE SW. PRECIP ASSOC WITH THE FRONT SHOULD MOVE INTO THE FA WED MORN. MARINE...SCA RMNS UP FOR ROUGH SEAS...BUT SEAS SHOULD DIMINISH TNGT. .OKX... CT...NONE. NJ...NONE. NY...NONE. .MARINE...SCA...CSTL WATERS FOR SEAS (ANZ355-353-350). EKH
Nearby
Severe Thunderstorm Warnings in New Jersey, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.